MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the patient reported that she was in the hospital with a blood glucose reading of 656 mg/dl with large ketones.No other signs or symptoms of hyperglycemia were reported.The date of the alleged hospitalization was (b)(6) 2018.The patient could not say whether or not she received treatment and refused to troubleshoot the cause of the hyperglycemia.She continued insulin therapy on the same pump.Multiple attempts to reach the patient again were unsuccessful.This complaint is being reported because the pump cannot be ruled out as a contributor to the hyperglycemic event.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 13-jun-2019.Device evaluation: the device has been returned and evaluated by product analysis on 11-jun-2019 with the following findings: a review of the black box showed the data from the date of the complaint had been overwritten due to continuous use.The available daily insulin delivery totals correctly reflected the programmed basal rates.The pump history showed the pump was delivering the programmed basal rate until the deliveries were halted by the user.The pump passed delivery accuracy testing and was found to be delivering within the required range.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.This report is made under the requirements of the medical device reporting regulations and does not constitute an admission on the part of animas of any deficiency in the performance of the device.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7583805
Report Number2531779-2018-10660
Device Sequence Number2514620
Product Code OYC
UDI-Device Identifier10840406103229
UDI-Public10840406103229
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Was the Report Sent to FDA? Yes
Device Age6 MO
Initial Date Received by Manufacturer 06/02/2018
Supplement Date Received by Manufacturer06/02/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR